Show ratings & reviews for

3.3 Overall Rating

Effectiveness

Tooltip icon

Ease of Use

Tooltip icon

Satisfaction

Tooltip icon

Most voted positive review

2 People found this comment helpful

I have taken Theo-Dur 300 mg. extended release for over 40 years for my asthma, bronchospasms, and bronchitis - always with excellent results.

Most voted negative review

2 People found this comment helpful

Lavender Skye, I just found your post now; am hoping you will see this: My son was put on Theo-dur capsules (around the clock) when he was in pre-school and was on it for several years. At the time, we were so desperate for something to help his asthma that we felt we had no choice. It did seem to help to prevent wheezing. He's 30 now, and has health problems and suffers from depression. Have alw...

Shared reviews and ratings

MattCA | 45-54 | Male | On medication for 2 to less than 5 years | Patient
12/20/2018
Condition: Asthma Prevention
Overall rating 2.7
Effectiveness
Ease of Use
Satisfaction

I was given this medication for control of Asthma starting at the age of 13. My mother was fearful of traditional treatments because of the side effects she had heard about. There were many different treatments that I tried and I suffered a lot because most were ineffective. Today I would classify them as alternative or homeopathic treatments and none of them really worked. I was given Theo-dur as another attempt to try something that might give me relief. I was told to take one dose daily in the morning, then a second if I felt like I needed more relief, and third if I were in were having an asthma attack. The results were better than other things that I had tried but nothing life changing. There were a few times I took three doses in one day, and while it may have eased my breathing somewhat, the side effects were bad. I remember the first time, and I was sitting in the living room with my family watching TV. They started laughing and because there was nothing particularly funny about what we were watching I asked them why. They responded that I was making them laugh, that the way I was behaving while sitting in the chair was funny. I was completely unaware that I was doing anything at all and was confused by their response to me. Then after sometime I started having problems with the way I talked. The words were in my head but they would never come out right. I became hesitant to speak out in school and having to read out loud was a nightmare. Then there was the nightmares and hallucinations at night. I was terrified to sleep and I resorted to having the radio on all night long because I needed something to interrupt what was going on in my head. I became withdrawn and I didn't want to hang out with friends any longer. I was not depressed I just couldn't interact in a normal way with anyone. I went from being a student that never had problems in school to practically flunking out of 9th grade. The day I stopped taking Theo-dur my life changed for the better.

Report this postFill 3Created with Sketch.
decrabbybeach01 | 45-54 | On medication for 10 years or more | Patient
4/10/2016
Condition: Asthma Prevention
Overall rating 5.0
Effectiveness
Ease of Use
Satisfaction

for those wondering-- theodur does not cause depression. ive been taking it for a little over 40 yrs, they have been my life saver. if u take too many, (don't play "catch-up") they will make u nauscious!! they are sometimes known to cause insomnia, so don't take them too late @ nite. they are NOT a steroid.

Report this postFill 3Created with Sketch.
Laney | 55-64 | Female | Patient
12/18/2013
Condition: Chronic Bronchitis
Overall rating 2.3
Effectiveness
Ease of Use
Satisfaction

A doctor on call who knew nothing about my years of struggle with lung disease just up and prescribed Theodur to help my breathing during a bout of bronchitis. Severe vomiting developed within 1 hour and went on for hours by the time ambulance got me to ER I was in bad shape. The emergency room doctors said I had a text book case of poisoning. The doctor may have over prescribed the amount for a first time use! Of course they advised I never take it again. While treating the out of control vomit and anaphalatic condition the docs gave me compazine and got to witness yet another severe reaction. Thank God the ER doctor had compassion as he stayed with me throughout the entire ordeal including high anxiety like I have never experienced in my life and never want to go through again. Theodur is a dangerous drug. I was in my 30s when this happened.

Report this postFill 3Created with Sketch.
Concerned Mom | 55-64 | Female | On medication for 5 to less than 10 years | Caregiver
2/24/2012
Condition: Asthma
Overall rating 2.7
Effectiveness
Ease of Use
Satisfaction

Lavender Skye, I just found your post now; am hoping you will see this: My son was put on Theo-dur capsules (around the clock) when he was in pre-school and was on it for several years. At the time, we were so desperate for something to help his asthma that we felt we had no choice. It did seem to help to prevent wheezing. He's 30 now, and has health problems and suffers from depression. Have always wondered if Theo-dur may have contributed to this.

Report this postFill 3Created with Sketch.
Sandi | 65-74 | Female | On medication for 2 to less than 5 years | Patient
6/12/2011
Condition: COPD with Chronic Bronchitis
Overall rating 4.3
Effectiveness
Ease of Use
Satisfaction
Report this postFill 3Created with Sketch.

IMPORTANT INFORMTAION ABOUT USER-GENERATED CONTENT ON WEBMD

The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions.

Read More